Jump to content
CrazyBoards.org

Seroquel for insomnia


Recommended Posts

I'm beginning to think that my doctor is either a genius, or an evil genius. I haven't quite figured out yet which way that goes.

Either way, I'm on 50mg of Seroquel daily, because nothing else has ever touched the chronic insomnia I suffer with, and he had an 'AH HA!' moment about it [and/or had to do something, ANYTHING, because sleeping one day out of four had me going a little nuts around the edges].

Thing is, I'm sleeping 12 hours a night now, and that's if I'm lucky. Some days I go right through both alarms all the way through to 16 hours and feel like a walking corpse for the rest of the day. Can't really complain, on account of the fact that for the first time in my life I'm actually sleeping and no longer nearly so crazy, but it's kind of fucking with my studies, and not helping with my anxiety/OCD at all, which he promised it would. Admittedly, sleeping has helped with those issues a little bit, but not a lot.

The question is - what can I do about this? Do I need to reduce my dose? Take my meds earlier in the evening [right now I take them at 11]? Beat my doctor with a wet fish?

I'm also on 225mg of Effexor, if anyone needs to know that. Very few formal diagnoses, because *eyeroll* I'm young and they don't want to burden me with a 'label'. Y'know, rather than give me the soothing reassurance that there is actually something wrong and I'm not just uh... well, going nuts. Definite diagnoses though are PTSD, an unspecified anxiety disorder, some sort of autistic spectrum disorder and a bad case of being a smartass.

Link to comment
Share on other sites

You could try taking it a bit earlier.

I used to take my Seroquel around 9-10 PM and I found that I was very hungover in the morning. Now I take it around 8 pm and it's much easier for me to get up in the morning.

Also, how long have you been on the Seroquel? The worst of the side effects tend to fade with time.

Link to comment
Share on other sites

If you are sleeping up to 16 hours, I'd pick a night before a day that wasn't so important and take 25mg a couple hours earlier than usual. If you are not sleepy a couple hrs later, then take the other 25mg, and try taking your regular does early the next night.

Link to comment
Share on other sites

Seems like we're forming a plan here.

At first I figured the 16+ hours thing was a bit of backlash, on account of me getting six or so hours every four days, but it's been a month and my 9am lectures are getting problematic.

Earlier is probably best, since I don't have an unimportant day for the next few weeks. It tends to put me under inside of half an hour or so, but I guess that means I can impress my parents by being a good student and going to bed early >.>

Link to comment
Share on other sites

I think a dose reduction is sensible, if its recommended by your Pdoc. Don't do anything without the Pdoc's advice.

Because I feel your pain - I have been sleeping up to 14 hours a night lately on Seroquel too, and my Pdoc says its definitely the meds side effect. So he's told me to reduce it. That may make me batshit crazy within a week. I hope not, but sometimes the side effects are worse than the illness.... not often, though.

Good luck with it. Hope you start to see the AM side of things soon!

Link to comment
Share on other sites

I'd try taking it earlier first, then talk to your pdoc about a dose reduction. But, if you're wanting it to help with anxiety/OCD, you'll probably need to increase your dose, so there's that.

I've found that the sleeping so much definitely lessens up a lot over time. So there's that too. Seroquel still helps me sleep, but I'm not sleeping a gazillion hours a day anymore.

Link to comment
Share on other sites

yes at 300 mg I got good sleep but not oversedation.

At 150 m.g. cannot keep eyes open.

50 m.g. is a sugar pill but I smoke and that incrases clearance.

Grapefuit juice decreases clearance so if you drink that stop and see if it helps.

Some folks are just amazingly sensitive to the sedative effects.

Anna

Link to comment
Share on other sites

200 mg and I sleep fine. I am having trouble with hypertension (nothing to do with Seroquel), and if you think that psychiatric meds are hard to deal with, I gut bad news...hope you never have high blood pressure. There are loads of different kinds and they have really horribe side-effects, headaches, ankle swelling, insomnia, over somnia, depression (just what I need), and troubles with just about every part of the body u could imagine.

Link to comment
Share on other sites

Ok, so another potential reason I've been sleeping FOREVER - I appear to be anemic enough that I shouldn't by rights be able to stand up. I'm also deficient in just about everything else, and have an unusually high heart rare. Can the Seroquel cause this, or do I need to back to doc and keep on yelling?

Link to comment
Share on other sites

Ok, so another potential reason I've been sleeping FOREVER - I appear to be anemic enough that I shouldn't by rights be able to stand up. I'm also deficient in just about everything else, and have an unusually high heart rare. Can the Seroquel cause this, or do I need to back to doc and keep on yelling?

How do you know you're deficient? Have you been tested?

Link to comment
Share on other sites

Yeah. Got a phone call with my blood results from my doctor today. One of those 'good news and bad news' calls. 'Good news, it's all easily treatable. Bad news, we're not quite sure how you're still walking around and no wonder you're so damn tired.'

Link to comment
Share on other sites

Yeah.. that would explain it. The Seroquel could be causing the fast heart-rate, but not the rest. You should take care of all these physical issues before doing anything with your meds. Get with your regular doctor, make sure they know what you're on - rx & over-the-counter, get lots of rest, and do everything your doctor wants you to do to get back on your feet.

I hope you start to feel better soon.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...